Skip to Content

Can skipping meals cause suboxone to lose it's effects?

Responses (1)

mpvt 24 Mar 2010

no... taking opiate on a empty stomach doesn't make them work better either, these are just street folklore that has become popular over the years.
Actually, when you eat your liver release enzymes to metabolize what you eat so taking med after or while eating actually is more effective..

Skipping meals will not have an effect on the suboxone. You try and eat as normally as you can though so that you have some energy to do some walking or light weight lifting. You should do some walking especially the first 6 months or so on suboxone as it helps produce endorphins which makes us feel normal and good... Dave

Billyrap1 24 Mar 2010

Thanks Dave

mpvt 24 Mar 2010

No problem... Hang in there... Dave

Billyrap1 24 Mar 2010

Dave I have been on suboxone for 5 years now and I was taking 2mg pills 3 times a day and it worked perfectly. But all of a sudden it stopped being enough and I now take 4 mg three times daily but it just feels like something is different. It's like Ive got it in my head that they don't work anymore ya know? One month ago I was fine with 2mg and now 4mg seems like it doesn't work. I don't know just had to get that out.

mpvt 24 Mar 2010

Has something changed as in, have you stopped or started any other medication?? Are you suddenly under more stress??? How are things going in your life??
These are all questions you need to look at and believe me, those items I listed above can definitely effect you.
After 5 years of stable dosing you have to ask yourself, what the hell happened, what changed??

Are you having any cravings or thoughts of using? Suddenly missing being high ? Like I said, really have a look at whats going on and what meds you are taking or have stopped.
Also see your suboxone doctor asap and let him/her know exactly what is going on because this is really unusual... Good luck and let me know how you make out... Dave

Billyrap1 24 Mar 2010

I think it started when I took one extra 2mg than I was supposed to for 4 days straight, can that be it? Everything else is normal not really stressed no other meds, now I should mention that sometmes I do feel the effects like normal but like I said it's the times that it feels "diifrent" that worries me

mpvt 24 Mar 2010

Strange, if you go back to your original dose you may be able to tough it out and get yourself used to that dose again. Otherwise the only thing I can think of is something has triggered you and you may just have to stay at the new dose. The good thing about this is you're not abusing opiates again and that is what the end result is that you want. So I wouldn't get to upset about this as long as your doctor doesn't mind changing your prescription for you... Good luck... Dave

Billyrap1 24 Mar 2010

Cool thanks slot Dave you've been a big help, I hope to talk to ya in the future if I need some advice, good luck with you too

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Help needed with suboxone?

Posted 8 Mar 2010 14 answers

Suboxone sick and need answers?

Posted 11 Oct 2010 4 answers

When do side effects of suboxone go away?

Posted 28 Oct 2010 3 answers

Is it safe to take Sucralfate after meals ?

Posted 25 Aug 2014 3 answers